MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 02/02/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol composix e/x (device #1).An additional emdr was submitted to represent the bard/davol sepramesh ip (device #2) under mdr_number 1213643-2019-04914.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) on (b)(6) 2006 and sepramesh ip (device #2) on (b)(6) 2011.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol composix e/x (device #1) and sepramesh ip (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the composix mesh e/x (device #1).An additional supplemental emdr was submitted to represent the sepramesh ip (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) on (b)(6) 2006 and sepramesh ip (device #2) on (b)(6) 2011.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol composix e/x (device #1) and sepramesh ip (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with the implant of composix e/x (device #1).Per op notes, "a composix e/x mesh (device #1) was placed to the anterior abdominal wall using sutures." (b)(6) 2011 - patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent laparoscopic repair with the removal of mesh (device #1) and implant of sepramesh ip (device #2).Per op notes, "intra-abdominal adhesions were noted and these were dissected down.A sepramesh ip (device #2) was placed using protack.".

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8795947
Report Number1213643-2019-06137
Device Sequence Number2374727
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123790
Device Lot Number43AQD784
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale